Alert archive / North Dakota / Frost Advisories in 2012
Frost Advisory 6, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 24, 2012, 2:18 PM MDT for 19 counties in North Dakota. It took effect at May 25, 2012, 1:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2012, 2:18 PM MDT (20:18 UTC)
- In effect from
- May 25, 2012, 1:00 AM MDT
- Expired
- May 25, 2012, 6:53 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS73 KBIS 242018 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 318 PM CDT THU MAY 24 2012 ...FROST POSSIBLE WEST AND NORTH TONIGHT... .A FROST ADVISORY IS IN EFFECT FROM 2 AM CDT THROUGH 8 AM CDT FRIDAY...FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA. COOL AIR FROM CANADA WILL BRING THE POSSIBILITY OF FROST ACROSS WEST AND NORTH CENTRAL NORTH DAKOTA. OVERNIGHT LOWS WILL BE IN THE LOWER TO MIDDLE 30S. TENDER PLANTS SHOULD BE PROTECTED TONIGHT. SOME CITIES IN THE ADVISORY INCLUDE WILLISTON...MINOT...BOTTINEAU... DICKINSON...WASHBURN AND HETTINGER. NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-250430- /O.NEW.KBIS.FR.Y.0006.120525T0700Z-120525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 318 PM CDT THU MAY 24 2012 /218 PM MDT THU MAY 24 2012/ ...FROST ADVISORY IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY. * TEMPERATURE...LOW TO MID 30S DURING THE EARLY MORNING HOURS FRIDAY. * IMPACTS...TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ WAA
3 follow-up statements
033 WWUS73 KBIS 250734 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 234 AM CDT FRI MAY 25 2012 ...FROST POSSIBLE WEST AND NORTH TONIGHT... .A FROST ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT. OVERNIGHT LOWS WILL BE IN THE LOWER TO MIDDLE 30S. TENDER PLANTS SHOULD BE PROTECTED. SOME CITIES IN THE ADVISORY INCLUDE WILLISTON...MINOT...BOTTINEAU... DICKINSON...WASHBURN AND HETTINGER. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-251300- /O.CON.KBIS.FR.Y.0006.000000T0000Z-120525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 234 AM CDT FRI MAY 25 2012 /134 AM MDT FRI MAY 25 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * OVERNIGHT LOWS IN THE LOWER TO MID 3OS ARE FORECAST TONIGHT ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA. * TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
022 WWUS73 KBIS 250919 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT FRI MAY 25 2012 ...FROST POSSIBLE WEST AND NORTH EARLY THIS MORNING... .A FROST ADVISORY IS IN EFFECT FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA EARLY THIS MORNING. LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED. TENDER PLANTS SHOULD BE PROTECTED. SOME CITIES IN THE ADVISORY INCLUDE WILLISTON...MINOT...BOTTINEAU... DICKINSON... WASHBURN AND HETTINGER. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-251300- /O.CON.KBIS.FR.Y.0006.000000T0000Z-120525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 419 AM CDT FRI MAY 25 2012 /319 AM MDT FRI MAY 25 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * LOWS IN THE LOWER TO MID 3OS ARE FORECAST EARLY THIS MORNING ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA. * TENDER VEGETATION MAY BE KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
516 WWUS73 KBIS 251253 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 753 AM CDT FRI MAY 25 2012 NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-251400- /O.CAN.KBIS.FR.Y.0006.000000T0000Z-120525T1300Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 753 AM CDT FRI MAY 25 2012 /653 AM MDT FRI MAY 25 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST ADVISORY. NEAR FREEZING TEMPERATURES WITH LIGHT WINDS AND CLEAR SKIES ALLOWED FOR THE DEVELOPMENT OF FROST ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA EARLY THIS MORNING. TEMPERATURES ARE NOW CLIMBING AND THE FROST ADVISORY HAS BEEN CANCELLED. $$ TWH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 24, 2:09 PM MDT, 9 minutes earlier.
Area forecast discussion, May 24, 2:09 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CDT THU MAY 24 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MAIN CONCERN TONIGHT WILL INVOLVE POTENTIAL FOR FROST ACROSS THE WEST AND NORTH. COLD FRONT HAS MOVED THROUGH THE STATE. CELLULAR CUMULUS CONVECTION WILL DIMINISH WITH SUNSET LEAVING SOME SCATTERED LOW LEVEL CLOUDS AND HIGH CIRRUS OVER THE WEST AND NORTH. TEMPERATURES SO FAR TODAY NORTHWEST HAVE ONLY WARMED TO THE MID 40S. SO POTENTIAL FOR FROST WITH OVERNIGHT TEMPS IN THE LOW TO MID 30S. UPPER LOW OVER SOUTHERN CANADA PRODUCING A COOL WEATHER PATTERN FOR THIS TIME OF MAY WITH H850 TEMPERATURES ZERO TO -4C ACROSS THE NORTH ON FRIDAY... AND ZERO TO 5C ABOVE SATURDAY. EXPECT HIGHS ONLY IN THE 50S FRIDAY AND SATURDAY. ALTHOUGH THE CHANCE FOR PRECIPITATION FRIDAY IS LOW...CANNOT RULE OUT A BRIEF SNOW SHOWER NORTHWEST. ECMWF BRINGS SHORTWAVE ENERGY NORTH INTO THE NORTHERN PLAINS FRIDAY NIGHT...SO EXPECT A GOOD CHANCE FOR SHOWERS WEST. .LONG TERM...SATURDAY THROUGH THURSDAY... FORECAST GUIDANCE CONTINUES WITH AN UNSETTLED WEATHER REGIME THROUGH THE LONG TERM PERIOD. WET AND COOL WEATHER SATURDAY FOLLOWED BY A BRIEF WARM UP SUNDAY INTO SUNDAY NIGHT...THEN COOLER AGAIN MONDAY THROUGH WEDNESDAY. FOR SATURDAY INTO MONDAY...A LARGE UPPER LOW IS FORECAST TO EJECT FROM THE GREAT BASIN INTO NORTH DAKOTA BY MONDAY...THEN MOVING TO OUR EAST TUESDAY. COOL EASTERLY WINDS SATURDAY WITH POPS IN THE CHC TO LIKELY CATEGORY WILL RESULT IN HIGH TEMPERATURES IN THE UPPER 40S NORTHWEST TO UPPER 50S FAR SOUTHEAST. CENTRAL NORTH DAKOTA GETS INTO THE WARM SECTOR SATURDAY NIGHT THROUGH SUNDAY RESULTING IN GREATER INSTABILITY AND A CHANCE FOR THUNDERSTORMS...ESPECIALLY IN THE JAMES RIVER VALLEY. WILL NEED TO WATCH THE OVERALL EVOLUTION OF THIS AREA IN THE NEXT FEW DAYS. OVERALL THE HEAVIEST PRECIPITATION LOOKS ON TRACK WITH THE WEST RECEIVING 1 TO 1.5 INCHES THROUGH THE WEEKEND. THE UPPER LOW MOVES OVER NORTH DAKOTA MONDAY WITH COOLER AIR RETURNING. INSTABILITY SHOWERS ARE FORECAST MAINLY OVER NORTHERN NORTH DAKOTA. H85 TEMPS BY 12Z TUESDAY ARE FORECAST TO RANGE FROM -2C IN THE NORTHEAST TO +4C IN THE FAR SOUTHWEST. WILL NEED TO WATCH FOR FROST AND POSSIBLY A FREEZE POTENTIAL IF SKIES CLEAR OUT ENOUGH MONDAY NIGHT. A PROGRESSIVE FLOW CONTINUES WITH ANOTHER SYSTEM SLIDING ACROSS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND POSSIBLE THUNDERSTORMS. && .AVIATION...LOW VFR CEILINGS TO MVFR WILL DOMINATE THE NORTHERN AERODROMES OF KISN/KMOT THIS AFTERNOON...WITH A RETURN TO MVFR CEILINGS AFTER 06Z FRIDAY. KDIK AND KBIS WILL CONTINUE WITH MAINLY LOW VFR CEILINGS THROUGH FRIDAY...WITH VFR CEILINGS AT KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM CDT /1 AM MDT/ TO 8 AM CDT /7 AM MDT/ FRIDAY FOR NDZ001>005-009>013-017>019-021-031>033-040-041-043- 044. && SHORT TERM...WAA LONG TERM....KS AVIATION...KS
Hazardous weather outlook, May 24, 9:31 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1031 AM CDT THU MAY 24 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251530- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1031 AM CDT THU MAY 24 2012 /931 AM MDT THU MAY 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH SUNDAY MAINLY ACROSS SOUTH CENTRAL NORTH DAKOTA...AND POSSIBLY FAVORING THE JAMES RIVER VALLEY FOR STRONG TO SEVERE THUNDERSTORMS. ELSEWHERE...HEAVY RAINFALL IS FORECAST IN NORTHWEST NORTH DAKOTA SATURDAY THROUGH SUNDAY NIGHT WITH UPWARDS OF 1 TO 1.5 INCHES POSSIBLE. PLEASE CHECK BACK FOR FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS/NH
Nearby
Frost Advisories in North Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.